Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Formation of singularities in one-dimensional thermoelasticity with second sound

Authors: Yuxi Hu and Reinhard Racke
Journal: Quart. Appl. Math. 72 (2014), 311-321
MSC (2010): Primary 35L60, 35B44
Published electronically: February 25, 2014
MathSciNet review: 3186239
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We investigate the formation of singularities in thermoelasticity with second sound. Transforming into Euler coordinates and combining ideas from Sideris (1985), used for compressible fluids, and Tarabek (1992), used for small data large time existence in second sound models, we are able to show that there are in general no global smooth solutions for large initial data. In contrast to the situation for classical thermoelasticity, we require largeness of the data itself, not of its derivatives.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2010): 35L60, 35B44

Retrieve articles in all journals with MSC (2010): 35L60, 35B44

Additional Information

Yuxi Hu
Affiliation: Department of Mathematics, Shanghai Jiao Tong University, Shanghai 200240, People’s Republic of China
Email: huyuxi@sjtu.edu.cn

Reinhard Racke
Affiliation: Department of Mathematics and Statistics, University of Konstanz, 78457 Konstanz, Germany
Email: reinhard.racke@uni-konstanz.de

DOI: https://doi.org/10.1090/S0033-569X-2014-01336-2
Received by editor(s): July 4, 2012
Published electronically: February 25, 2014
Article copyright: © Copyright 2014 Brown University

Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2016 Brown University
Comments: qam-query@ams.org
AMS Website